Alert archive / Nevada / Red Flag Warnings in 2008

Red Flag Warning 1, NWS Elko, NV

June 21, 2008

NWS Elko, NV issued this red flag warning at Jun 21, 2008, 10:16 AM PDT. It took effect at Jun 21, 2008, 3:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2008, 10:16 AM PDT (17:16 UTC)
In effect from
Jun 21, 2008, 3:00 PM PDT
Expired
Jun 21, 2008, 9:46 PM PDT
In force
7 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 211716
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
1016 AM PDT SAT JUN 21 2008


NVZ451-220600-
/O.NEW.KLKN.FW.W.0001.080621T2200Z-080622T0600Z/
HUMBOLDT COUNTY-
1016 AM PDT SAT JUN 21 2008

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING. 

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

451 - HUMBOLDT COUNTY

ISOLATED TO SCATTERED DRY THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON
AND CONTINUE THROUGH THIS EVENING ACROSS HUMBOLDT COUNTY. IN ADDITION
WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CEC
1 follow-up statement
000 
WWUS85 KLKN 220446
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
946 PM PDT SAT JUN 21 2008

NVZ451-220600-
/O.CAN.KLKN.FW.W.0001.000000T0000Z-080622T0600Z/
HUMBOLDT COUNTY-
946 PM PDT SAT JUN 21 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING FOR HUMBOLDT COUNTY. 

LIGHTNING ACTIVITY HAS ENDED ACROSS HUMBOLDT COUNTY THIS EVENING.
THEREFORE...THE RED FLAG WARNING IS NO LONGER NECESSARY.

$$

JM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 21, 2:18 AM PDT, 7 hours 58 minutes earlier.

Area forecast discussion, Jun 21, 2:18 AM PDT, 7 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
218 AM PDT SAT JUN 21 2008

.SYNOPSIS...A COLD FRONT PUSHING SOUTHEASTWARD ACROSS THE REGION
LATE SATURDAY INTO SUNDAY MAY PRODUCE SOME ISOLATED DRY
THUNDERSTORMS. OTHERWISE...AN UPPER LEVEL RIDGE OF HIGH PRESSURE
WILL KEEP NORTHERN AND CENTRAL NEVADA VERY WARM AND DRY THROUGH THE
NEXT 7 DAYS. &&

.SHORT TERM...TODAY THROUGH SUNDAY. UPPER RIDGE CURRENTLY LOCATED
NEAR THE UT/NV BORDER AND WILL BE SHIFTING EASTWARD THROUGH THE
SHORT TERM. THIS WILL BRING SOME EVEN WARMER TEMPERATURES INTO THE
CWA FOR THIS AFTERNOON WITH HIGHS IN THE 90S COMMON. THERE WILL BE
AN INCREASE IN MID AND HIGH LEVEL MOISTURE THIS AFTERNOON OVER FAR
WESTERN CWA WHICH COULD HELP TO PRODUCE SOME ISOLATED DRY
THUNDERSTORMS. PWS WILL BE APPROACHING 0.75IN OVER WESTERN
HUMBOLDT BUT WITH TEMPS IN THE 90S AND DEW POINTS STILL IN THE 30S
WILL LIKELY ONLY SEE A COUPLE HUNDREDTHS AT MOST OF PRECIP MAKING
IT TO THE GROUND. RESIDUAL CLOUDINESS WILL MOVE ACROSS NORTHERN NV
THROUGH THE NIGHT WHICH WILL HELP TO KEEP LOWS MUCH WARMER THAN
THEY HAVE BEEN RECENTLY. GENERALLY WENT WITH MID 40S TO MID 50S. A
WEAK COLD FRONT WILL MOVE ACROSS NORTHERN NV SUN WHICH WILL ONLY COOL
TEMPERATURES OFF ABOUT 3-5 DEGREES. BEST MOISTURE AND
INSTABILITY WILL BE OVER FAR EASTERN CWA SUN WITH SOME MORE
ISOLATED DRY THUNDERSTORMS POSSIBLE. JMG &&

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. MODELS REMAIN IN GOOD
AGREEMENT THROUGH THE LONG TERM PERIOD THAT A DRY SWLY FLOW ALOFT
WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK THEN A WEAK LOW PRESSURE
SYSTEM WILL DROP SWD ALONG THE CA COAST DURING THE LATTER PART OF
THE WEEK. SOME MID-LEVEL MOISTURE AND INSTABILITY WILL REMAIN OVER
CNTRL AND ERN NV FOR SOME AFTN/EVE CUMULUS BUILDUPS BUT NOT
EXPECTING ANY THUNDERSTORMS AT THIS TIME. THE LOW THAT WILL DROP SWD
ALONG THE CA COAST DURING THE LATTER PART OF NEXT WEEK SHOULD STAY
FAR ENOUGH WEST TO KEEP THE THREAT OF ANY THUNDERSTORMS JUST WEST OF
OUR CWA...ALTHOUGH LATE WED/WED NIGHT COULD BE A CLOSE CALL AS A
WEAK DEFORMATION ZONE SETS UP ACROSS FAR NW NV. AS FAR AS TEMPS ARE
CONCERNED...EXPECTING HIGHS GENERALLY IN THE LOW TO MID-90S THROUGH
THE END OF NEXT WEEK. MCGEE &&

.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH SATURDAY NIGHT.
HOWEVER...A WEAK LOW PRESSURE SYSTEM WILL BRUSH NWRN NV LATE THIS
AFTERNOON INTO TONIGHT FOR THE THREAT OF AN ISOLATED THUNDERSTORMS.
GUSTY AND ERRATIC WINDS ARE POSSIBLE IN THE VICINITY OF ANY
THUNDERSTORM THAT DOES FORM. SOUTHWEST WINDS WILL INCREASE AHEAD OF
THE LOW PRESSURE SYSTEM THIS AFTERNOON...WITH SUSTAINED WINDS
BETWEEN 15-25 MPH AND GUSTS TO 35 MPH EXPECTED AT KWMC. MCGEE &&

.FIRE WEATHER...TEMPERATURES WILL CONTINUE TO WARM TODAY WITH HIGHS
MAINLY IN THE 90S ACROSS THE FIRE DISTRICT. SINGLE DIGIT RELATIVE
HUMIDITIES WILL BE COMMON AGAIN THIS AFTERNOON. THERE WILL BE AN
INCREASE IN MID AND HIGH LEVEL MOISTURE OVER ZONE 451 THIS AFTERNOON
WITH ISOLATED DRY THUNDERSTORMS POSSIBLE INTO THE EARLY EVENING.
SOUTHWEST WINDS WILL BE INCREASING BY MID AFTERNOON OVER THE WESTERN
FIRE ZONES TO 10-20 MPH WITH GUSTS TO AROUND 30 MPH AS WELL.
HUMIDITY RECOVERIES WILL BE BETTER TONIGHT THAN THEY HAVE RECENTLY
WITH MOST AREAS OF NORTHERN AND WESTERN ZONES GETTING ABOVE 40
PERCENT. SUNDAY WILL BE A LITTLE COOLER ACROSS THE NORTH AS A WEAK
COLD FRONT MOVES ACROSS THE AREA. MINIMUM RELATIVE HUMIDITIES WILL
CONTINUE TO FALL INTO THE SINGLE DIGITS TO LOWER TEENS. THERE WILL
BE SOME RESIDUAL MOISTURE AROUND IN THE AFTERNOON OVER FAR EASTERN
NV TO HELP PRODUCE MORE ISOLATED DRY THUNDERSTORMS. JMG
&&

.HYDROLOGY...RECENT WARM TEMPERATURES HAVE CAUSED AN INCREASE IN
SNOWMELT WITHIN THE RUBY MOUNTAINS. NO FLOODING IS EXPECTED. LAMOILLE
CREEK IS SHOWING SIGNS THAT THE SNOWMELT IS BEING EXHAUSTED AND MAY
HAVE ACHIEVED MAXIMUM RISE LAST MONDAY EVENING. HOWEVER...DAYTIME
TEMPERATURES WILL BE EVEN WARMER TODAY AND OVERNIGHT TEMPERATURES
WILL BE ABOVE FREEZING...THUS THE CREEK MAY REMAIN NEAR THE CURRENT
LEVEL FOR THE NEXT SEVERAL DAYS.  &&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.

Nearby

Red Flag Warnings in Nevada, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.